My son's echo report shows 'situs looping'-SDS, PFO, large conoventricular VSD 8mm (override aorta), large left to right shunt, 18 mmHg. He was sent home with digoxin and furoped(0.3ml) to be reviewed after 2 weeks.He lost weight ,though he ws feeding okay. He vomitted yellow colour liquid and so we took him to doctor ,but he said its abdominal gas, and we came back home.But one night he suddenly awoke crying and didnt stop crying, his eyes rolled in, toungue came out, he turned blue and then was pale afterwards.. I wanted to know if CPR would have helped.He was only 20 days old.Could we have saved him?
It sounds like your child had a significant heart problem with a large VSD. If there was "aortic override" it raises the question if there was any blockage of the pulmonary artery called Tetralogy of fallot. Some babies with that condition have "spells" of crying and turning blue and that can potentially lead to death (but usually not at such a young age). If the child only had a large VSD then sudden death from a cardiac cause would be highly unlikely. Perhaps the child aspirated fluid into the lungs that led to blueness and death. CPR can be tried but sometimes it does not work in all cases. Unfortunately there is no way to know if anything could have been done to help here. Sorry for your loss.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.